[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.129.96. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
June 1982

Adverse Systemic Reaction to Dinitrochlorobenzene

Author Affiliations

Morgantown, WVa

Arch Dermatol. 1982;118(6):371. doi:10.1001/archderm.1982.01650180005003
Abstract

To the Editor.—  It has been previously demonstrated that alopecia areata can be treated with dinitrochlorobenzene (DNCB) as well as other contact allergens. The mechanism of action of these agents has not been conclusively demonstrated. Recently, concern about the possible mutagenicity of DNCB has developed. We would like to note our recent experience with a case of apparent systemic manifestations of topical DNCB therapy.

Report of a Case.—  A 25-year-old man in excellent general health had a long history of alopecia. Alopecia areata had first developed when he was 8 years old and resolved completely without treatment.At the age of 10 years, alopecia areata developed involving the scalp and gradually progressed to alopecia universalis. He received various topical and intradermal adrenal steroids, with little permanent improvement. Subsequently, in 1978, he experienced regrowth of all hair except the hair on his scalp while he was taking 8 mg of oral

First Page Preview View Large
First page PDF preview
First page PDF preview
×